Alert archive / Kentucky / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 184, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 5, 2002, 4:14 PM CDT for Butler County, Kentucky. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2002, 4:14 PM CDT (21:14 UTC)
- Expired
- Jul 5, 2002, 4:30 PM CDT
- In force
- 16 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Butler County, KY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1891 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1217 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
918
WUUS53 KLMK 052114
SVRSDF
KYC031-052130-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
414 PM CDT FRI JUL 5 2002
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL KENTUCKY
* UNTIL 430 PM CDT
* AT 414 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER WELCHS CREEK...OR ABOUT 26 MILES NORTH
OF BOWLING GREEN...MOVING SOUTH AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WELCHS CREEK AROUND 420 PM CDT
REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LOUISVILLE.
LAT...LON 3729 8676 3720 8662 3720 8647 3728 8649
3739 8662What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 1:50 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jul 5, 1:50 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 250 PM EDT FRI JUL 5 2002 MID-DAY MSAS DATA SHOWING DWPT FNT EXTENDING FM SRN IND ACRS EXTREME NRN KY INTO WV...DROPPING SLOLY SOUTH. ENUF LOW LVL CONVG ON BNDRY.. COUPLED WITH HEAT/HUMIDITY AND STG INSTABILITY...TO MENTION ERY NITE SHWRS/TSTMS MUCH OF FORECAST AREA (FA). WE WILL PROBABLY GO WITH ISO SHWRS/TSTMS NRN PART AND SCT SRN SECTIONS. OTHERWISE...ONCE EVNG CONVECTION DISSIPATES...CLR SKIES OUGHT TO PREVAIL. ALL MODELS THEN SIMILIAR IN RETROGRADING OH VLY UPR HIGH BACK INTO THE MO VLY...WHILE TROF TAKES UP RESIDENCE FM THE NEW ENGLAND COAST TO THE MID ATLANTIC...RIGHT THRU THE WEEKEND. MEANWHILE...SFC HIGH PRES OVR THE GRT LAKES WILL NOSE INTO THE LWR OH VLY. THIS BLOCKED TYPE PTN MEANS SFC HIGH PRES WILL REMAIN IN CONTROL OF OUR WX SAT/ SUN AND MONDAY...WITH QUIET WX CONDS ON TAP. NELY SFC FLOW WILL HELP BREAK THE HIGH HEAT AND HUMIDITY LVLS OF RECENT DAYS ...SO TONED DOWN TEMPERATURES VALUES FM MOS SUITE OF GUIDE LOOKS REASONABLE. WEVE BROUGHT THE NEXT CHC OF RAIN IN ON TUE...AS HEAT AND HUMIDITY LVLS RETURN. .SDF...NONE. STUREY
Nearby
Severe Thunderstorm Warnings in Kentucky, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.